female alopecia
transplants
Results 1 to 10 of 10
  1. #1
    Junior Member
    Join Date
    May 2011
    Posts
    12

    Scalp steroid injections cause hair loss?

    Hi- I've had Kenalog (steroid) scalp injections in the past that took a couple months to kick in (kinda shed the local hair then grew back 3 times more than what was there originally). Recently had them again - but this time I just shed at every spot I had them and they're not growing back. (been a few months already).
    Anybody with similar experience?

    Thanks!

  2. #2
    Junior Member
    Join Date
    Jun 2011
    Posts
    7

    Re: Scalp steroid injections cause hair loss?

    Jenna-

    I had injections for my eyelashes and and eyebrows when I first started losing them, like you, the hair grew back...and later fell out. They haven't come back since

  3. #3

    Re: Scalp steroid injections cause hair loss?

    Hope82- Can I ask you what your diagnosis is? I was diagnosed with AGA but I noticed I lose eyelashes and eyebrows too. Waiting on thyroid test results...

  4. #4
    Junior Member
    Join Date
    May 2011
    Posts
    12

    Re: Scalp steroid injections cause hair loss?

    I was diagnosed with androgenic alopecia. Typical thinning down the middle, top of the scalp and around the front.
    However, my ferritin is very low and recently started taking iron supplements as well as prenatal vitamin.
    I was reading on these posts that stomach acid imbalance can lead to these low levels because the stomach's not allowing them (or any vitamins/protein etc) to be absorbed maximally.

  5. #5
    Junior Member
    Join Date
    Jun 2011
    Posts
    17

    Re: Scalp steroid injections cause hair loss?

    A new Dr. I went to suggested cortisone injections in the scalp. I am afraid to do it and my derm said it only works on Alopecia Areata, not androgenetic. This Dr. also does Laser but the derm said that would also not work for me. Anyone have any experience with either of these? I sure don't want injections of cortisone if it makes your hair fall out again afterwards. The end result doesn't sound good. I have hair loss all over my body as well as eyelashes and eyebrows and scalp. I had lots of hair on my head so most people don't know about my hairloss. I cover the bald spot but I just want it to stop!!!

  6. #6
    Junior Member
    Join Date
    May 2011
    Posts
    12

    Re: Scalp steroid injections cause hair loss?

    Good News!
    I started seeing re-growth at previously injected sites !
    Not sure what happened there for a while - maybe it was a combo of (normal?) yearly shed and/or the shed that occurs as a result of steroid injections to make room for stronger hair?
    Either way - I now see some sprouting.

  7. #7
    Experienced Member
    Join Date
    Feb 2011
    Posts
    119

    Re: Scalp steroid injections cause hair loss?

    Quote Originally Posted by jenna
    Good News!
    I started seeing re-growth at previously injected sites !
    Not sure what happened there for a while - maybe it was a combo of (normal?) yearly shed and/or the shed that occurs as a result of steroid injections to make room for stronger hair?
    Either way - I now see some sprouting.


    I had the shots last year and my Derm told me it would take anywhere between 3 to 6 months (sometimes longer with others) to see some growth or have the shedding in that area under control.

  8. #8
    Junior Member
    Join Date
    May 2011
    Posts
    12

    Re: Scalp steroid injections cause hair loss?

    Oh how nice it was for you to post a reply - thank you!!!
    I didn't realize it takes that long. But looking back at it - the dates
    match up!

  9. #9
    Junior Member
    Join Date
    Jun 2011
    Posts
    4

    Re: Scalp steroid injections cause hair loss?

    I hope they work for me.. I am 21 and completely bald.. most of my hair is growing back but I have spots that they stuck today!! Good luck with your loss.

    Just in case any one was wondering about the injections though.. for me I had one spot that hurt but for the most part I did not feel the injections. Feels kinda funny afterwards but hey.. I will try anything at least once!


  10. #10
    Junior Member
    Join Date
    May 2011
    Posts
    12

    Re: Scalp steroid injections cause hair loss?

    Good luck!!! Hope you get good
    Regrowth- I Think you will seems to
    Work in most cases - keep us updated!!!

Similar Threads

  1. Eek! Steroid Injections???
    By DonnaL in forum Women's General Hair Loss Discussions
    Replies: 6
    Last Post: August 20th, 2012, 07:47 AM
  2. Anyone uninsured getting steroid injections?
    By mariej in forum Newly Diagnosed Alopecians
    Replies: 2
    Last Post: April 10th, 2012, 08:05 AM
  3. Steroid injections (first set)
    By freakyfriday in forum Alopecia Areata Community
    Replies: 9
    Last Post: October 5th, 2011, 02:44 AM
  4. Steroid injections did nothing--what next?
    By sudsie in forum Alopecia Areata Community
    Replies: 3
    Last Post: September 26th, 2006, 03:51 PM
  5. Steroid Injections
    By Zannie in forum Treatments for Androgenetic Alopecia
    Replies: 7
    Last Post: September 11th, 2005, 09:44 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
All trademarks, servicemarks and copyrights appearing in this web site remain the property of their respective owners. All rights reserved.
alopecia hair loss